Monatshefte für Mathematik

, Volume 151, Issue 1, pp 1–10 | Cite as

Relative Ranks in the Monoid of Endomorphisms of an Independence Algebra

  • J. Araújo
  • J. D. Mitchell


The relative ranks of the monoid of endomorphisms of a strong independence algebra of infinite rank modulo two distinguished subsets are calculated. These subsets are the group of automorphisms and the endomorphisms α satisfying α2 = α. The extra generators are characterised in each case.

2000 Mathematics Subject Classification: 20M20, 08A35 
Key words: Independence algebras, endomorphisms, relative rank 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Araújo, J 2002Generators for the semigroup of endomorphisms of an independence algebraAlgebra Colloq9375382zbMATHMathSciNetGoogle Scholar
  2. Araújo, J 2002Normal semigroups of endomorphisms of proper independence algebras are idempotent generatedProc Edinburgh Math Soc45205217zbMATHCrossRefGoogle Scholar
  3. Araújo, J, Mitchell, JD, Silva, N 2003On generating countable sets of endomorphismsAlgebra Universalis506167zbMATHCrossRefMathSciNetGoogle Scholar
  4. Cameron, PJ, Szabó, C 2000Independence algebrasJ London Math Soc61321334zbMATHCrossRefMathSciNetGoogle Scholar
  5. Cichoń J, Mitchell JD, Morayne M (2007) Generating continuous mappings with Lipschitz mappings. Trans Amer Math Soc, to appearGoogle Scholar
  6. Fountain, J, Lewin, A 1992Products of idempotent endomorphisms of an independence algebra of finite rankProc Edinburgh Math Soc35493500zbMATHMathSciNetGoogle Scholar
  7. Fountain, J, Lewin, A 1993Products of idempotent endomorphisms of an independence algebra of infinite rankMath Proc Cambridge Phil Soc114303319zbMATHMathSciNetCrossRefGoogle Scholar
  8. Gould, V 1995Independence algebrasAlgebra Universalis33294318zbMATHCrossRefMathSciNetGoogle Scholar
  9. Higgins, PM, Howie, JM, Ruškuc, N 1998Generators and factorisations of transformation semigroupsProc Roy Soc Edinburgh, Sect A12813551369MathSciNetGoogle Scholar
  10. Higgins, PM, Howie, JM, Mitchell, JD, Ruškuc, N 2003Countable versus uncountable ranks in infinite semigroups of transformations and relationsProc Edinburgh Math Soc46531544zbMATHCrossRefGoogle Scholar
  11. Higgins, PM, Mitchell, JD, Morayne, M, Ruškuc, N 2006Rank properties of endomorphisms of infinite partially ordered setsBull London Math Soc38177191zbMATHCrossRefMathSciNetGoogle Scholar
  12. Howie, JM 1995Fundamentals of Semigroup TheoryClarendon PressOxfordzbMATHGoogle Scholar
  13. Howie, JM, Ruškuc, N, Higgins, PM 1998On relative ranks of full transformation semigroupsComm Algebra26733748zbMATHMathSciNetGoogle Scholar
  14. Narkiewicz, W 1961/62Independence in a certain class of abstract algebrasFund Math50333340MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  • J. Araújo
    • 1
  • J. D. Mitchell
    • 2
  1. 1.Universidade AbertaPortugal
  2. 2.University of St AndrewsScotland

Personalised recommendations